Thunderstorm Wind, Lander
- When
- July 18, 4:30 PM PST
- Where
- Lander County, 36 mi SW of Austin
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.117, -117.550
Reported by the Desatoya RAWS station.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 18, 2:05 PM PST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT SUN JUL 18 2004 .SYNOPSIS...MONSOON MOISTURE WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THROUGH EARLY NEXT WEEK BEFORE A DRIER SOUTHWEST FLOW MOVES INTO THE AREA AROUND MID-WEEK FOR A DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...ATMOSPHERE IS STABILIZING BEHIND THE EXITING VORT FEATURE. HAVE CANCELLED FLASH FLOOD WATCH FOR THIS EVENING. MONSOON MOISTURE WILL REMAIN OVER CWA THROUGH TOMORROW. DRIER SOUTHWEST FLOW BEGINS TUESDAY GRADUALLY DRYING OUT THE CWA AS PAC LOW PUSHES EAST. THUNDERSTORM POTENTIAL WILL STILL EXIST OVER MOST OF THE CWA THROUGH TUESDAY AS ATMOSPHERE REMAINS UNSTABLE AND PW VALUES HOVER NEAR .90...THUNDERSTORM POTENTIAL SHIFTS TO THE NORTH EASTERN CORNER OF THE CWA BY WEDNESDAY. MONSOON MOISTURE RETURNS LATE IN THE PERIOD AS FOUR CORNERS HIGH REISTABLISHES ITS SELF. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 641 AM PDT SUN JUL 18 2004 NVZ013-031>037-191230- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 641 AM PDT SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEVADA .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS CENTRAL AND NORTHEAST NEVADA. THESE THUNDERSTORMS WILL MOVE VERY SLOWLY PRODUCING LOCALLY HEAVY RAINS ACROSS THE SAME AREA FOR A EXTENDED PERIOD OF TIME WITH FLASH FLOODING POSSIBLE. THEREFORE A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR CENTRAL AND NORTHEAST NEVADA THIS AFTERNOON AND EVENING. PLEASE SEE PRODUCT RNOFFALKN OR WGSU65 KLKN FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS MONDAY WITH THE POTENTIAL FOR HEAVY RAINS DECREASING THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CLAYCOMB
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Reported by the Desatoya RAWS station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432667.